Alert archive / Arkansas / Flash Flood Warnings in 2001

Flash Flood Warning 4, NWS Little Rock, AR

February 14, 2001Pulaski County, Saline County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Feb 14, 2001, 8:03 PM CST for Pulaski County, Saline County, Arkansas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Feb 14, 2001, 8:03 PM CST (02:03 UTC)
Expired
Feb 14, 2001, 9:00 PM CST
In force
57 min
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Pulaski County, AR, Saline County, AR

The radar

The Little Rock radar (KLZK), 33 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 2.1 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2001-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 97 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2001-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
97 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
472 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 150206
FFWLIT
ARC119-125-150300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
803 PM CST WED FEB 14 2001

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SALINE COUNTY IN CENTRAL ARKANSAS
  PULASKI COUNTY IN CENTRAL ARKANSAS

* UNTIL 900 PM CST

* HEAVY RAIN FALLING AT A RATE OF AN INCH PER HOUR WAS REPORTED IN 
WESTERN SALINE AND WESTERN PULASKI COUNTIES ABOUT 8 PM. THIS AREA OF 
HEAVY RAIN AND THUNDERSHOWERS WAS MOVING TO THE NORTHEAST ABOUT 30 
MPH. LOW LYING ROADS AND SOME CREEKS COULD FLOOD MOSTLY NORTHWEST OF 
THE GREATER LITTLE ROCK AND BENTON AREAS. 

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3494 9247 3468 9244 3466 9287 3483 9286

$$
16

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Feb 14, 3:30 PM CST, 4 hours 33 minutes earlier.

Area forecast discussion, Feb 14, 3:30 PM CST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
330 PM CST WED FEB 14 2001

A COMPLEX PATTERN CONTINUES TO DEVELOP. A COLD FRONT OVER
SOUTHEASTERN KANSAS AT MID AFTERNOON SHOULD MAKE IT INTO
NORTHWESTERN ARKANSAS TONIGHT. THE FRONT WILL THEN SLOW ITS
SOUTHEASTWARD MOVEMENT WHEN IT ENCOUNTERS THE HIGHER TERRAIN IN THE
OZARKS. IT WILL THEN GRADUALLY MOVE INTO THE CENTRAL SECTIONS EARLY
THURSDAY. SATELLITE LOOPS REVEAL ABUNDANT MOISTURE CONTINUES TO MOVE
FROM THE PACIFIC ACROSS MEXICO, TEXAS AND OKLAHOMA INTO ARKANSAS.
RAIN WILL BE HEAVY AT TIMES TONIGHT OVER NORTHERN AND CENTRAL
ARKANSAS. THE HEAVIER RAIN WAS LOCATED ACROSS THE EXTREME NORTHERN
SECTIONS AT MID AFTERNOON. AS THE COLD FRONT MOVES INTO NORTHERN
ARKANSAS LATER TONIGHT...THIS WILL SHIFT THE HEAVIER RAIN TO THE
CENTRAL SECTIONS. COLDER AIR BEHIND THE FRONT COULD BE COLD ENOUGH
FOR A CHANCE OF FREEZING RAIN THURSDAY NIGHT ACROSS THE NORTH.
PRECIPITATION SHOULD MOVE OUT OF THE STATE ON FRIDAY.

.LIT...FLASH FLOOD WATCH NORTHERN ZONES EARLY TONIGHT. ZONES 3>7-
      12>15.
     ...FLASH FLOOD WATCH CENTRAL ZONES TONIGHT. ZONES 16-21>25-
       30>34-37>47.

738/22

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 7:04 PM CSTFlash Flood WarningLZKConway, Van Buren56 min
Feb 14, 8:49 PM CSTFlash Flood WarningLZKFaulkner, White86 min
Feb 14, 10:41 PM CSTFlash Flood WarningLZKJackson, White2 hr
Feb 14, 10:49 PM CSTFlash Flood WarningLZKConway, Faulkner, Perry, Yell116 min
Feb 14, 11:11 PM CSTFlash Flood WarningLZKCleburne, Independence2 hr

Nearby

Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.